Mathematical Problems in Engineering
Volume 6 (2000), Issue 2-3, Pages 189-200

Burgers' equation with nonlinear boundary feedback: H1 stability, well-posedness and simulation

Andras Balogh and Miroslav Krstić

Department of AMES, University of California at San Diego, La Jolla 92093-0411, CA, USA

Received 17 June 1999

Copyright © 2000 Andras Balogh and Miroslav Krstić. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We consider the viscous Burgers' equation under recently proposed nonlinear boundary conditions and show that it guarantees global asymptotic stabilization and semiglobal exponential stabilization in H1 sense. Our result is global in time and allows arbitrary size of initial data. It strengthens recent results by Byrnes, Gilliam, and Shubov, Ly, Mease, and Titi, and Ito and Yan. The global existence and uniqueness of classical solutions follows from the general theory of quasi-linear parabolic equations. We include a numerical result which illustrates the performance of the boundary controller.